Acute inferior myocardial infarction associated with the ingestion of captagon pills: A case report
Mehmet Tahir Gokdemir1, Ramazan Giden2
1Health Sciences University, Gazi Yasargil Research and Training Hospital, Emergency Medicine Department, Diyarbakır, Turkey
2Sanliurfa Research and Training Hospital, Emergency Department, Sanliurfa, Turkey
Keywords: Phenylethylamine(captagon), Acute inferior myocardial infarction, Emergency department
Phenylethylamine HCL (PEA HCL), more commonly called Captagon on the market, is a synthetic stimulant consisting of a theophylline molecule covalently bonded to an amphetamine molecule. The pathophysiology of myocardial infarction (MI) causing amphetamine-like compounds such as amphetamine and phenylethyline is not clear, this effect may be attributed to the vessel wall narrowing and destabilization of the thrombus. In the literature, some cases of acute myocardial infarction (AMI) associated with amphetamine and ephedrine abuse already been reported. To our knowledge, there is only a cases reporting AMI associated with the use of PEA commonly called Captagon. In this case, we wanted to contribute to the literature by presenting the case of a 23-year-old who developed PEA due to captagon tablet use.